3 Fat Chicks on a Diet Weight Loss Community  

Go Back   3 Fat Chicks on a Diet Weight Loss Community > Support Forum > Depression and Weight Issues

Depression and Weight Issues Have you been diagnosed with depression, are possibly on depression medication, and find it affects your weight loss efforts? Post here for support!

SAM-e?

Reply
 
Thread Tools
Old 06-11-2010, 02:40 PM   #1
I'm Just a Little Crazy
 
SCraver's Avatar
 
Join Date: Jan 2008
Location: Willington, CT
Posts: 1,404

S/C/G: 250/215/170

Height: 5'9"

Default SAM-e?

Does anyone here take SAM-e?

I took it for a while when I thought I had post-pardum depression. Now, I have been really down for a good month now. So I have started again today. I am starting with just one 200mg pill in the morning until I adjust, then I will up it to 2 pills.

I am curious to hear what others think of it.
__________________


"I'd rather waltz than just walk through the forrest"

Little Goals:
- Sprint Triathlon: 9/11/2011
- Half Marathon: 9/18/2011
- Weigh under 210: GOAL!!! As of 7/16/2010
- Next goal: Get BACK to under 210
SCraver is offline   Reply With Quote
Old 06-15-2010, 12:45 PM   #2
Just for today......
 
ladyrider72472's Avatar
 
Join Date: Feb 2009
Location: Northeast Arkansas
Posts: 1,180

S/C/G: 275H/170/165ish

Height: 5'10-5'11

Default

Have you had any bad side effects from it?
__________________
ladyrider72472 is offline   Reply With Quote
Old 06-18-2010, 11:00 AM   #3
I'm Just a Little Crazy
 
SCraver's Avatar
 
Join Date: Jan 2008
Location: Willington, CT
Posts: 1,404

S/C/G: 250/215/170

Height: 5'9"

Default

Quote:
Originally Posted by ladyrider72472 View Post
Have you had any bad side effects from it?
Last year when I thought I had post pardum depression, I started taking 400 mg a day. It took me a GOOD two and a half weeks to adjust. It was a little rough. This time around, I have started with 200 mg. (and will up to 400mg next week) I seem to be adjusting faster - I don't know if it is b/c I started with a lower dose or if it is b/c I have taken it b/f.

So... this is a little TMI. But I get these pretty intense cramps in my stomach and then I know I need to get to the bathroom quickly b/c it is time to poo! And it is a bit intense (but it is just once a day - my morning poo). It is definitely affecting my intestines. But last time, once I adjusted, I felt perfectly normal. Those side effects totally went away. And I felt pretty good. They really seemed to make a difference. But then, once my son turned a year old, I stopped.

Now that I am feeling "blue" ALL the time, I am trying them again. I have mild depression. It's like, it isn't bad enough to need medication for, but it lingers and lingers and I can't shake this feeling. So, I don't think it was a placebo effect or anything... I think it really did work last time.

But there are no weight gain side effects or reduced libido. It doesn't interfere with Birth Control Pills (like St. John's Wort does).
__________________


"I'd rather waltz than just walk through the forrest"

Little Goals:
- Sprint Triathlon: 9/11/2011
- Half Marathon: 9/18/2011
- Weigh under 210: GOAL!!! As of 7/16/2010
- Next goal: Get BACK to under 210
SCraver is offline   Reply With Quote
Old 06-22-2010, 12:16 PM   #4
Just for today......
 
ladyrider72472's Avatar
 
Join Date: Feb 2009
Location: Northeast Arkansas
Posts: 1,180

S/C/G: 275H/170/165ish

Height: 5'10-5'11

Default

Thanks for the input. They switched me from Pristiq to Effexor last week.... I have got to do something. I cannot handle this.

Let me know how you continue to feel.... I would appreciate it.

Tammy
__________________
ladyrider72472 is offline   Reply With Quote
Old 06-22-2010, 02:07 PM   #5
I'm Just a Little Crazy
 
SCraver's Avatar
 
Join Date: Jan 2008
Location: Willington, CT
Posts: 1,404

S/C/G: 250/215/170

Height: 5'9"

Default

Well... It's been almost two weeks. I am definitely feeling better. Side effects are all gone, but I am still only taking a half a dose. I figure if I feel good, why take more? I am going to wait a while and see how it goes and then take a full does if I feel I need to.
__________________


"I'd rather waltz than just walk through the forrest"

Little Goals:
- Sprint Triathlon: 9/11/2011
- Half Marathon: 9/18/2011
- Weigh under 210: GOAL!!! As of 7/16/2010
- Next goal: Get BACK to under 210
SCraver is offline   Reply With Quote
Old 06-24-2010, 08:52 AM   #6
Just for today......
 
ladyrider72472's Avatar
 
Join Date: Feb 2009
Location: Northeast Arkansas
Posts: 1,180

S/C/G: 275H/170/165ish

Height: 5'10-5'11

Default

I am thinking Effexor is not for me...... I went from Pristiq to Effexor.... so it should be in my system.... well, I know it is b/c I am about to chew down the walls. I have read weight can go in either direction. I am trying to kick the food thoughts out of my head, but even my husband has commented on my increased food intake (not in a bad way). So, I am tapering.... and I am going to try the Sam-e.

SCraver..... thanks for the update. I appreciate it.
__________________
ladyrider72472 is offline   Reply With Quote
Old 06-24-2010, 11:18 AM   #7
I'm Just a Little Crazy
 
SCraver's Avatar
 
Join Date: Jan 2008
Location: Willington, CT
Posts: 1,404

S/C/G: 250/215/170

Height: 5'9"

Default

Quote:
Originally Posted by ladyrider72472 View Post
I am thinking Effexor is not for me...... I went from Pristiq to Effexor.... so it should be in my system.... well, I know it is b/c I am about to chew down the walls. I have read weight can go in either direction. I am trying to kick the food thoughts out of my head, but even my husband has commented on my increased food intake (not in a bad way). So, I am tapering.... and I am going to try the Sam-e.

SCraver..... thanks for the update. I appreciate it.
I have been feeling great the last few days. I also take the SAM-e with a B-complex vitamin. I have read that it can help increase the effectiveness - then I read that SAM-e depleats your B-vitamins. Either way - it doesn't hurt to take the B vitamin.

Keep me posted on how you do! I am hoping it helps you!
__________________


"I'd rather waltz than just walk through the forrest"

Little Goals:
- Sprint Triathlon: 9/11/2011
- Half Marathon: 9/18/2011
- Weigh under 210: GOAL!!! As of 7/16/2010
- Next goal: Get BACK to under 210
SCraver is offline   Reply With Quote
Old 07-07-2010, 12:52 AM   #8
small goals
 
gonnadoitthistime's Avatar
 
Join Date: Jun 2010
Location: KY
Posts: 217

S/C/G: 241/183/150

Height: 5'6"

Default

Not to rain on anybodies hopes that the right antidepressant is out there for them, I took many different types over the course of over 20 years, spent some time off them etc, and finally a couple of years ago had a doctor finally tell me that NONE of them work more than 2 years without therapy. The body adjusts to them or something. I tried cognitive therapy, and it worked for me. Best of luck to all
gonnadoitthistime is offline   Reply With Quote
Old 07-18-2010, 10:08 AM   #9
Senior Member
 
Join Date: Dec 2006
Posts: 895

S/C/G: 117.7/63.7/60

Height: 168

Default

That's not true, gonnadoitthistime. Clinical depression is due to a certain reduction in brain chemicals, and that's what the drugs treat. Of course therapy helps and leads to better mood, but the drugs don't magically stop working. I have been taking mine for 8 years and it's certainly working, I could tell the huge difference when I stopped for a short time.

OP, I also tried SAMe and found it really helpful. I am off it right now because I'm away overseas, but I am going to take it again when I get home. My grumpy coworker started taking it too and we can TOTALLY tell!
__________________
pacman12 is offline   Reply With Quote
Old 07-21-2010, 03:37 PM   #10
small goals
 
gonnadoitthistime's Avatar
 
Join Date: Jun 2010
Location: KY
Posts: 217

S/C/G: 241/183/150

Height: 5'6"

Default

Please do a little more reading, our thought also have a great effect on our brain chemistry. It was a psychiatrist that told me meds only work for so long. Look around, there are very few in not no people who have been on the same med, same dose for more than 4 years. Like all things in life worth having, nothing is solved by simply taking a pill,a nd all pills have side effects. If you are at a place that chooses to believe you are organically different and th eonly help is medication, then I can understand that, been there. But I still can't recommend Cognitive therapy enough.
__________________
Starts and stops of being on plan since January 2011. Back on plan May 2011.
April 2012, no progess unless you count gaining and losing the same 20 or so pounds, trying again!


“Being defeated is often a temporary condition. Giving up is what makes it permanent.”
- Marilyn Vos Savant


gonnadoitthistime is offline   Reply With Quote
Reply
Posts by members, moderators and admins are not considered medical advice
and no guarantee is made against accuracy.


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off

Similar Threads
Thread Thread Starter Forum Replies Last Post
MRC---Take 36 June Thread Dolly Metabolic Research Center 377 09-24-2009 04:31 PM
Ideas to S-T-R-E-T-C-H your dollar LaMariposa018 South Beach Diet 28 08-06-2009 10:52 PM
What was your turning point? Gladdy Success Stories! 96 01-31-2006 10:40 AM


All times are GMT -4. The time now is 04:54 PM.






Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2